Print Topic - Archive

BTD Forums  /  Eat Right 4 Your Type  /  Grapefruit interactions..?
Posted by: Golfzilla, Tuesday, November 27, 2012, 4:54pm
On the news last evening was a segment relative to grapefruit and pharmaceutical interactions. I was aware of this a few years ago when I was on Lipitor, thanks to Dr D I am now not on any pharmaceuticals!  

My question is; are there any precautions to take relative to nutraceuticals, herbs, etc, and grapefruit?

Thanks & Cheers from GZ!
Posted by: Lola, Tuesday, November 27, 2012, 8:08pm; Reply: 1
no
Posted by: Possum, Tuesday, November 27, 2012, 10:47pm; Reply: 2
Golf I have heard that if you take the contraceptive pill, you should avoid grapefruit... but sure that doesn't apply to you ;)
Posted by: Goldie, Tuesday, November 27, 2012, 11:38pm; Reply: 3
Grapefruit interacts beneficial with Threhalose COMPLEX from Dr. D.   --- even though as of late grapefruit is giving me indigestion/burn.. I wonder why?
Posted by: ABJoe, Wednesday, November 28, 2012, 12:21am; Reply: 4
Quoted from Goldie
  --- even though as of late grapefruit is giving me indigestion/burn.. I wonder why?

I think your body is telling you that it has had enough for a while.  Is there some other juice that can you drink instead?  or just use water with the Trehalose Complex?
Posted by: Spring, Wednesday, November 28, 2012, 12:28am; Reply: 5
Not being able to eat grapefruit and have lemon juice is something that I simply have a hard time accepting. That doesn't mean I won't keep giving them a try now and then!
Posted by: Golfzilla, Wednesday, November 28, 2012, 10:06pm; Reply: 6
Quoted from Lola
no




(woot)
Posted by: Golfzilla, Wednesday, November 28, 2012, 10:07pm; Reply: 7
Quoted from Possum
Golf I have heard that if you take the contraceptive pill, you should avoid grapefruit... but sure that doesn't apply to you ;)


Hi Possum! So I am confused now, should I stop taking the pill or stop eating grapefruit ;D

Posted by: Golfzilla, Wednesday, November 28, 2012, 10:09pm; Reply: 8
Quoted from Goldie
Grapefruit interacts beneficial with Threhalose COMPLEX from Dr. D.   --- even though as of late grapefruit is giving me indigestion/burn.. I wonder why?


Very interesting Goldie! Wish I could answer that  however I'll bet someone here can ;)
Posted by: Golfzilla, Wednesday, November 28, 2012, 10:12pm; Reply: 9
Quoted from Spring
Not being able to eat grapefruit and have lemon juice is something that I simply have a hard time accepting. That doesn't mean I won't keep giving them a try now and then!


Understood Spring! My biggest feat was giving up coffee :-/ And I thought it would kill me, but here I am almost two years later and not dead yet (woot)
Posted by: Goldie, Thursday, November 29, 2012, 12:38am; Reply: 10
..... I am trying lime juice instead.. the Trehalose Complex sweetens it just right..  ;D
Posted by: D.L., Thursday, November 29, 2012, 11:00pm; Reply: 11
Lola - so does that mean I cannot have grapefruit as long as I take red yeast rice (a substitute for statins) and L carnitine and other supplements for my heart (instead of beta blockers). What about the eye drops for glaucoma and the diuretics my husband takes? Will grapefruit interfear with that? Mine are supplements. His are meds.
Posted by: PCUK-Positive, Friday, November 30, 2012, 12:29am; Reply: 12
Goldie you know very well that it is not the grapefruit juice that is giving you indigestion. It's the cakes and hidden wheat. ;)
Posted by: Lola, Friday, November 30, 2012, 2:51am; Reply: 13
DL,
grapefruit avoidance if interacting with a specific drug is normally written in the back, under drug interactions, no?
Posted by: Possum, Friday, November 30, 2012, 3:47am; Reply: 14
Quoted from Golfzilla
Hi Possum! So I am confused now, should I stop taking the pill or stop eating grapefruit ;D
:D ;) Up to you lol

Posted by: geminisue, Saturday, December 1, 2012, 10:59pm; Reply: 15
I found if taking medication that is effected by having grapefruit, to wait two hours after having grapefruit, or wait 30 minutes if you had the grapefruit first.  This has worked well for me.
Posted by: SquarePeg, Tuesday, December 4, 2012, 8:54pm; Reply: 16
Quoted from Lola
DL,
grapefruit avoidance if interacting with a specific drug is normally written in the back, under drug interactions, no?

You'd think so.  My wife had been taking CONZIP for pain and became nauseous after I brought home a case of grapefruit that I bought at a fundraiser.  There was no mention of an interaction with grapefruit on the CONZIP monograph.  I checked.  However, I did some research and found that grapefruit interferes with an enzyme that's needed to metabolize CONZIP.  After stopping the grapefruit, the nausea stopped.  I might've posted here about that discovery.
Posted by: Mrs T O+, Thursday, December 13, 2012, 8:42pm; Reply: 17
I have heard that taking grapefruit at another time of day will not interfere with the drugs(e.g. one item in the morning & one in the evening).
My dad loved citrus fruits, but started taking that drug where you don't eat grapefruit(or so he thought). Then he was eating oranges all the time.
Dr. D says oranges contribute to cancer in Os & my dad did eventually get stage 2 bladder cancer which finally claimed him after 7 years. I often wonder if he didn't eat oranges (& got more vitamin D by going out more), he wouldn't have gotten the cancer. His dr.(cardiologist) also wanted to keep his cholesterol down, so it was maybe in the 160s in later years. I know that too low of a cholesterol contributes to cancer, too. As an O, I bet he could have tolerated a higher cholesterol. His blood was thin also, so cholesterol wouldn't have been such a problem.
Well, this is hindsight & he did live to be 90. Maybe he would have lived only a little longer, but stronger. He ate such a good diet with lots of baked fish & greens, but some of his pet "healthy" foods were avoids(he also liked navy beans, another O avoid).
Posted by: Possum, Thursday, December 13, 2012, 11:47pm; Reply: 18
Sorry re your Dad Mrs T...& eek re the oranges??!! I'm interested in where Dr D says that oranges contribute to cancer in O's? Cheers...
Print page generated: Thursday, October 23, 2014, 7:08am